Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 90, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 7, 2007, 2:52 AM CDT for Terrell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 2:52 AM CDT (07:52 UTC)
- Expired
- May 7, 2007, 5:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4107 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 070754
FFWMAF
TXC443-071045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 AM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 545 AM CDT
* AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 18
MILES WEST OF THE TERRELL GAS PLANT TO 9 MILES WEST OF DRYDEN...OR
ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF SANDERSON TO 9
MILES WEST OF DRYDEN...MOVING NORTHEAST AT 15 MPH.
* THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
THE TERRELL GAS PLANT...
CENTRAL AND NORTHERN TERRELL COUNTY...
TWO TO THREE INCHES OF RAIN IS ALREADY ESTIMATED TO HAVE OCCURRED
WITH THUNDERSTORMS ACROSS TERRELL COUNTY. ADDITIONAL RAINFALL IS
EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE
WARNED AREA.
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2982 10213 3005 10255 3027 10255 3028 10236
3059 10235 3059 10216 3065 10212 3063 10167
3062 10165 3049 10167 3042 10174 3036 10166
3029 10176 2980 10177
$$
051 follow-up statement
000
WGUS74 KMAF 070928
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
426 AM CDT MON MAY 7 2007
TXC443-071045-
TERRELL-
426 AM CDT MON MAY 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
TERRELL COUNTY...
AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF THE TERRELL
GAS PLANT TO 12 MILES EAST OF DRYDEN...OR ALONG A LINE EXTENDING FROM
17 MILES SOUTHEAST OF SHEFFIELD TO 12 MILES EAST OF DRYDEN...MOVING
NORTHEAST AT 15 MPH.
AS MUCH AS 2 TO 3 INCHES OF RAIN HAS OCCURRED OVER PARTS OF TERRELL
COUNTY. THE HIGHEST THREAT OF FLASH FLOODING IS NORTH OF US HIGHWAY
90 AND EAST OF US HIGHWAY 285 AND FM 2400...OR ROUGHLY FROM
CENTRAL TERRELL COUNTY THROUGH NORTHEAST TERRELL COUNTY.
THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...THE TERRELL GAS PLANT.
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
LAT...LON 2982 10213 3005 10255 3027 10255 3028 10236
3059 10235 3059 10216 3065 10212 3063 10167
3062 10165 3049 10167 3042 10174 3036 10166
3029 10176 2980 10177
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 2:05 AM CDT, 47 minutes earlier.
Area forecast discussion, May 7, 2:05 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
205 AM CDT MON MAY 7 2007
.UPDATE...
WILL SEND A QUICK UPDATE TO RID ZONES OF TORNADO WATCH NUMBER 249.
A FEW STORMS MAY STILL SPIKE UP OVER TERRELL...IF NOT BREWSTER...
COUNTIES OVER THE NEXT HOUR OR SO...BUT EXPECT ONLY MARGINAL HAIL
FROM ANY OF THESE STORMS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 6 AM THIS MORNING TO 6 AM MDT TUESDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 7 AM THIS MORNING TO 7 AM CDT TUESDAY FOR
THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
UPTON...WARD...WINKLER.
&&
67Hazardous weather outlook, May 6, 2:28 PM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 PM CDT SUN MAY 6 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 228 PM CDT SUN MAY 6 2007 /128 PM MDT SUN MAY 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE AREA. THE BEST CHANCE OF STORMS TONIGHT WILL BE SOUTH OF A FORT DAVIS TO GARDEN CITY LINE. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL MAY ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE LIKELY MONDAY THROUGH WEDNESDAY FOR MUCH OF THE AREA. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. IN ADDITION HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A CONCERN AS STORMS MOVE OVER AREAS THAT HAVE RECEIVED HEAVY RAIN DURING THE PAST WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. EMERGENCY MANAGERS... AND OTHER EMERGENCY RESPONSE PERSONNEL NEED TO MONITOR CHANGING WEATHER CONDITIONS FOR POTENTIAL FLOOD EVENT MONDAY THROUGH WEDNESDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:00 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 60 min |
| May 6, 8:30 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| May 6, 8:30 PM CDT | Tornado Warning | MAF | Reagan | 45 min |
| May 6, 9:24 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 6, 9:24 PM CDT | Tornado Warning | MAF | Pecos | 51 min |
| May 6, 10:11 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 64 min |
| May 6, 10:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| May 6, 10:55 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| May 6, 11:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| May 6, 11:24 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 66 min |
| May 6, 11:56 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 49 min |
| May 7, 12:25 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 7, 1:51 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 54 min |
| May 7, 2:54 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 66 min |
| May 7, 3:59 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 61 min |
| May 7, 1:57 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 48 min |
| May 7, 2:47 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 58 min |
| May 7, 5:39 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.